Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 29, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2010, 5:12 PM EDT for Genesee County, Livingston County, Monroe County, New York. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 21, 2010, 6:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Genesee County, NY, Livingston County, NY, Monroe County, NY
The radar
The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:12 PM EDT | HAIL 0.75 | 4 N Le Roy, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
836 WUUS51 KBUF 212112 SVRBUF NYC037-051-055-212215- /O.NEW.KBUF.SV.W.0029.100721T2112Z-100721T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 512 PM EDT WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GENESEE COUNTY IN WESTERN NEW YORK EXTREME NORTH CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK SOUTHWESTERN MONROE COUNTY IN WESTERN NEW YORK * UNTIL 615 PM EDT * AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CALEDONIA TO 5 MILES NORTHWEST OF LE ROY...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF BROCKPORT TO 7 MILES EAST OF BATAVIA...AND MOVING EAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... LE ROY CALEDONIA PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR WESTERN NEW YORK. && LAT...LON 4294 7757 4295 7808 4306 7830 4305 7790 TIME...MOT...LOC 2112Z 288DEG 10KT 4302 7789 4303 7805 $$ ZAFF
1 follow-up statement
169 WWUS51 KBUF 212207 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 607 PM EDT WED JUL 21 2010 NYC037-051-055-212217- /O.EXP.KBUF.SV.W.0029.000000T0000Z-100721T2215Z/ LIVINGSTON NY-GENESEE NY-MONROE NY- 607 PM EDT WED JUL 21 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE...EAST CENTRAL GENESEE AND EXTREME NORTH CENTRAL LIVINGSTON COUNTIES WILL EXPIRE AT 615 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR WESTERN NEW YORK. LAT...LON 4294 7757 4295 7808 4306 7830 4305 7790 TIME...MOT...LOC 2207Z 288DEG 10KT 4297 7769 4298 7785 $$ ZAFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:39 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 21, 3:39 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED JUL 21 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE LOWER LAKES REGION EARLY THIS
EVENING WITH SCATTERED STRONG THUNDERSTORMS COMING TO AN END FROM
WEST TO EAST. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA
THURSDAY AND BRING A RETURN TO SUNSHINE AND LOWER HUMIDITY. A WARM
FRONT WILL THEN LIFT ACROSS THE REGION ON FRIDAY WITH MORE SHOWERS
AND THUNDERSTORMS MOVING BACK INTO THE REGION. A COLD FRONT WILL
KEEP THE WEATHER UNSETTLED THROUGH THE FIRST HALF OF THE WEEKEND
BEFORE HIGH PRESSURE BRINGS A RETURN TO SUNSHINE ON SUNDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
SCATTERED STRONG TO SEVERE CONVECTION CONTINUES ACROSS MUCH OF THE
AREA THIS AFTERNOON. THE MAIN FOCUS FOR ONGOING CONVECTION CONTINUES
TO BE THE NORTHERN EDGE OF THE LAKE ERIE LAKE BREEZE FROM NIAGARA
COUNTY EAST TO ROCHESTER AND THE NORTHERN END OF THE FINGER LAKES.
ANOTHER VERY ORGANIZED STORM JUST WEST OF THE SAINT LAWRENCE WILL
MOVE ACROSS THE NORTH COUNTRY THROUGH THE REST OF THE AFTERNOON.
THIS APPEARS TO CONTAIN THE GREATEST SEVERE WEATHER RISK OVER THE
NEXT HOUR OR TWO GIVEN ITS UPSCALE GROWTH TREND INTO A BOWING LINE
SEGMENT.
THROUGH THE LATE AFTERNOON AND EVENING WE MAY SEE COVERAGE EXPAND
ACROSS WESTERN NY WITH THE APPROACH OF A MID LEVEL SHORTWAVE...
NOTED ON WATER VAPOR IMAGERY AND OBJECTIVE RUC ANALYSIS ENTERING
SOUTHERN ONTARIO PROVINCE AT 19Z. THIS IS ACCOMPANIED BY A VERY
STRONG 70+ KNOT 500MB SPEED MAX WHICH IS CONTRIBUTING TO STRONG DEEP
LAYER SHEAR ACROSS THE LOWER LAKES TODAY AND IS RESPONSIBLE FOR THE
QUALITY OF STORM ORGANIZATION. THE IMMEDIATE BUF AREA IS LIKELY TO
REMAIN SHADOWED BY THE SOUTHWEST FLOW OFF LAKE ERIE FOR A FEW MORE
HOURS. GIVEN THE THERMODYNAMICS AND KINEMATICS IN PLACE...EXPECT
SEVERE POTENTIAL TO CONTINUE THROUGH THE EARLY EVENING WITH THE
PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL WITH SUPERCELL
STRUCTURES...AND POSSIBLY A FEW CORRIDORS OF DAMAGING WINDS WITH ANY
LINE SEGMENTS THAT ARE ABLE TO FORM THROUGH COLD POOL SHARING
PROCESSES. EVEN THOUGH THE ENVIRONMENT FAVORS SUPERCELL
STRUCTURES...THE LACK OF LOW LEVEL SHEAR DOES NOT FAVOR A TORNADO
RISK.
THE STORMS WILL QUICKLY END FROM WEST TO EAST DURING THE EARLY TO
MID EVENING AS THE SHORTWAVE AND SURFACE COLD FRONT SWEEP EAST
ACROSS THE AREA AND ELIMINATE INSTABILITY. WILL END POPS BY MID
EVENING ACROSS THE WEST AND BY AROUND MIDNIGHT IN THE EASTERN ZONES.
SOMEWHAT LESS HUMID AIR WILL FILTER INTO THE REGION OVERNIGHT AND
ALLOW LOWS TO DROP BACK INTO THE MID 60S ON THE LAKE PLAINS AND SOME
UPPER 50S EVEN IN THE COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF
LAKE ONTARIO.
ON THURSDAY A NORTHWEST FLOW OF SOMEWHAT DRIER/LESS HUMID AIR WILL
CONTINUE ACROSS THE LOWER LAKES. MAY HAVE SOME LINGERING UPSLOPE LOW
CLOUD DURING THE EARLY MORNING ACROSS THE WESTERN SOUTHERN TIER AND
TUG HILL REGION...OTHERWISE EXPECT A MAINLY SUNNY DAY WITH SOME
DIURNAL CUMULUS POPPING BY AFTERNOON INLAND FROM THE LAKE SHADOWS.
850MB TEMPS IN THE +12C TO +14C RANGE WILL STILL SUPPORT LOWER 80S
ACROSS THE LOWER TERRAIN WITH UPPER 70S ON THE HILLS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS CONTINUE TO BE FAIRLY CONSISTENT IN THE GENERAL PATTERN
FORECAST...THOUGH OUR REGION WILL SIT NEAR A BOUNDARY MAKING THE
SPECIFICS A BIT HARDER TO PIN DOWN. A WARM FRONT WILL LIFT TOWARD
THE REGION FROM THE SOUTHWEST ON THURSDAY NIGHT. AT THIS
POINT...FAIRLY GOOD MODEL AGREEMENT ON THE POSITION OF THE
FRONT...WITH THE BOUNDARY EXPECTED TO REACH WESTERN NEW YORK BY
FRIDAY MORNING.
ASSUMING THE BOUNDARY PLAYS OUT AS FORECAST...THERE IS SOME LARGE
SCALE LIFT FORECAST IN THE MID LEVELS...WHICH WOULD LEAD TO AN AREA
OF STEADIER RAINFALL...MORE IN A SOLID LINE THAN THE SHOWERY STUFF
WE HAVE SEEN OF LATE. LIFT INITIALLY STARTS OFF TO THE WEST THURSDAY
NIGHT...BLOSSOMING NORTH OF I-90 DURING THE DAY FRIDAY. FOR
NOW...HANG ON TO LIKELY POPS...WITH SOME QUESTIONS ON THE POSITION
AND TIMING OF THE FRONT REMAINING...AND WEAKER LIFT FURTHER EAST.
WHILE THE AXIS OF HIGHEST POPS CENTERS ON THE FRONT...MAY ALSO SEE
SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP BEHIND THE FRONT IN
THE WARM AIR MASS FRIDAY AFTERNOON.
OTHERWISE...EXPECT SOME DESCENT WINDS WITH THE FRONTAL PASSAGE...WITH
GUSTS OF 30 MPH OR SO LIKELY. TEMPERATURES WILL BE A BIT TRICKY NEAR
THE BOUNDARY...THOUGH EXPECT MOST AREAS TO BE FAIRLY WARM ON
THURSDAY NIGHT...EXCEPT IN THE NORTH COUNTRY WHERE SOME EVENING
RADIATIONAL COOLING IS EXPECTED. ON FRIDAY...TEMPERATURES SHOULD
RANGE WIDELY FROM SOUTHERN LOCATIONS WHICH SHOULD BREAK WELL INTO
THE 80S...AND NORTH WHERE CLOUDS MAY KEEP HIGHS IN THE UPPER
70S...THOUGH THIS ALL DEPENDS ON THE BOUNDARY.
THE BOUNDARY WILL STALL ACROSS THE REGION FRIDAY NIGHT. CAN SEE
SCATTERED SHOWERS LINGERING ALONG THIS BOUNDARY...AND CARRY CHANCE
POPS. WITH THE FRONT STRADDLING THE CWA...TOO MUCH SPREAD TO PIN
DOWN THE EXACT LOCATION OF THE BOUNDARY WITH ANY CONFIDENCE. WITH
THE POTENTIAL FOR ELEVATED CONVECTION...MAINTAIN A MENTION OF
THUNDERSTORMS PRETTY MUCH WHEREVER THERE/S A CHANCE OF PRECIPITATION.
THE BOUNDARY WILL CONTINUE TO BE NEAR THE REGION ON SATURDAY...WITH
MODELS DIVERGING A BIT MORE AT THIS POINT. GENERALLY FEEL BOUNDARY
WILL LIKELY BE SOMEWHERE ACROSS THE REGION...BUT A NORTHERN OR
SOUTHERN SOLUTION IS CERTAINLY POSSIBLE. CONTINUE CHANCE POPS FOR
THIS BOUNDARY. ACTUALLY COULD BE AN ACTIVE THUNDERSTORM DAY...BUT
THIS ALL DEPENDS ON THE POSITION OF THE FRONT WHICH STILL IS
UNCERTAIN. VERY WARM AIR ALOFT SUPPORTS HIGHS IN THE LOWER 90S IF
THE BOUNDARY WERE TO SLIDE FAR ENOUGH NORTH ALLOW FOR DECENT SUN.
WHEREVER THE BOUNDARY STARTS OFF ON SATURDAY NIGHT...
GFS/GGEM/EUROPEAN FAIRLY CONSISTENT IN SWEEPING IT ALL OUT WITH A
SHORTWAVE SATURDAY EVENING. THIS WILL MAINTAIN THE CHANCE FOR
SHOWERS AND THUNDERSTORMS INTO SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS BETWEEN THE 12Z GFS...GGEM AND 00Z ECMWF ALL AGREE
ON AN UPPER LEVEL TROUGH CONTINUING TO SWING ACROSS THE EASTERN
GREAT LAKES AND NORTHEAST TO START THIS TIME PERIOD SUNDAY MORNING.
THE CYCLONIC FLOW WITH THE UPPER LEVEL TROUGH AND COMBINED WITH
POSITIVE VORTICITY ADVECTION HAVE DECIDED TO INCLUDE CHANCE FOR
SHOWERS SUNDAY. WITH MOISTURE DWINDLING THROUGH THE DAY EXPECT ANY
SHOWERS TO BE EARLIER IN THE DAY OPPOSED TO LATER.
TEMPERATURES SUNDAY WILL BE COOLER THAN SATURDAY WITH AFTERNOON
READINGS CLOSER TO NORMAL. THE BIGGER DIFFERENCE WILL BE THE
DECREASING DEW POINT WHICH WILL MAKE SUNDAY FEEL MORE COMFORTABLE.
MONDAY AND INTO TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE
EASTERN GREAT LAKES REGION. EXPECT TUESDAY TO BE SUNNIER THAN MONDAY
WITH THE AXIS OF THE UPPER LEVEL RIDGE CLOSER TO THE
REGION...ALTHOUGH BOTH DAYS SHOULD SEE PLENTY OF SUNSHINE.
TEMPERATURES BOTH DAYS WILL HOLD CLOSE TO NORMAL WITH TUESDAY
SLIGHTLY WARMER UNDER WARM AIR ADVECTION ALOFT.
THOUGH 7 DAYS OUT BOTH THE 00Z ECMWF AND THE 12Z GFS GENERALLY AGREE
WITH THE OVERALL PATTERN MIDDLE OF NEXT WEEK. A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES...WITH A TROUGH OF LOW PRESSURE
DIVING OVER THIS RIDGE AND ACROSS JAMES BAY. FOR NOW WILL COVER
WEDNESDAY WITH A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
IFR CONDITIONS ALONG WITH LARGE HAIL...STRONG WINDS AND LOCALLY
EXTREME TURBULENCE. VERY DIFFICULT TO TIME THIS ACTIVITY GIVEN
SEVERAL ROUNDS OF SCATTERED STORMS EXPECTED OVER THE NEXT 6-10
HOURS. EXPECT ONE ROUND TO MOVE THROUGH THE KROC AREA THROUGH EARLY
AFTERNOON...THEN ALL SITES HAVE THE BEST CHANCES OF CONVECTION
DURING THE LATE AFTERNOON AND EVENING AS A COLD FRONT AND MID LEVEL
DISTURBANCE APPROACH AND POTENTIALLY PROVIDES SOME MORE WIDESPREAD
ORGANIZATION TO STORMS.
BY MID EVENING A COLD FRONT WILL SWEEP ACROSS THE AREA AND BRING AN
END TO SHOWERS AND THUNDERSTORMS AS A MORE STABLE AIRMASS ARRIVES.
AFTER THAT...MAINLY VFR CONDITIONS ARE EXPECTED LATER TONIGHT
ALTHOUGH THERE MAY BE A LITTLE VALLEY FOG ACROSS THE SOUTHERN TIER
LATE TONIGHT AND EARLY THURSDAY.
OUTLOOK...
THURSDAY...VFR.
FRIDAY AND SATURDAY...VFR/MVFR WITH OCCASIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SUNDAY AND MONDAY...MAINLY VFR.
&&
.MARINE...
A MODERATE SOUTHWEST FLOW CHANNELING UP LAKE ERIE WILL CONTINUE TO
BRING MARGINAL SMALL CRAFT CONDITIONS TO LAKE ERIE THROUGH THE EARLY
EVENING HOURS. BY MID EVENING A COLD FRONT WILL PUSH ACROSS THE LAKE
AND ALLOW WINDS TO SHIFT MORE WEST OR NORTHWEST AND DIMINISH.
OVERNIGHT WEST TO NORTHWEST WINDS WILL INCREASE ON LAKE ONTARIO
BEHIND THE COLD FRONT. WINDS AND WAVES WILL INCREASE TO CLOSE TO
SMALL CRAFT ADVISORY CRITERIA LATER TONIGHT INTO THURSDAY MORNING.
FOR NOW WILL KEEP THE FORECAST AT 2-4 FEET BUT CONDITIONS WILL
CONTINUE TO BE MONITORED.
WINDS AND WAVES WILL DIMINISH THURSDAY EVENING AS A RIDGE OF HIGH
PRESSURE BUILDS ACROSS THE LOWER LAKES. A WARM FRONT WILL LIFT NORTH
ACROSS THE REGION ON FRIDAY. AN INCREASING PRESSURE GRADIENT MAY
BRING WINDS BACK UP CLOSE TO SMALL CRAFT CRITERIA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
040-041.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Jul 21, 12:27 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1227 PM EDT WED JUL 21 2010 NYZ001>008-010>014-019>021-085-221630- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-221630- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 21, 2:08 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 208 PM EDT WED JUL 21 2010 NYZ001-002-010>012-019>021-085-212015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 208 PM EDT WED JUL 21 2010 ...THUNDERSTORMS WILL CONTINUE OVER SOME OF WESTERN NEW YORK... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF LOCKPORT PASSING TO THE NORTH OF RAPIDS, ALABAMA, AND ELBA AND OVER THE BYRON AREA. WELL TO THE SOUTH OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE PORTVILLE, BOLIVAR, AND WHITESVILLE AREAS OF CATTARAUGUS AND ALLEGANY COUNTIES. MANY OF THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, SMALL HAIL, AND STRONG WIND GUSTS. YOU CAN EXPECT VISIBILITY TO BE GREATLY REDUCED, AND WITH RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR PONDING ON ROADS IS LIKELY. BE ON THE ALERT FOR THE POSSIBILITY OF POOR DRAINAGE FLOODING IN SOME AREAS.
Special weather statement, Jul 21, 2:22 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 222 PM EDT WED JUL 21 2010 NYZ006>008-212000- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 222 PM EDT WED JUL 21 2010 ...STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON... AT 215 PM SEVERAL STRONG TO SEVERE THUNDERSTORMS WERE PASSING ACROSS SOUTHERN ONTARIO CANADA. THESE STORMS ARE EXPECTED TO CONTINUE THEIR STRENGTH AND CROSS THE EASTERN LAKE ONTARIO REGION INCLUDING THE LAKE ONTARIO SHORELINE NEAR 315 PM NEAR NORTHERN AND WESTERN JEFFERSON AND CLOSER TOWARDS 4 PM TO 5 PM FOR SOUTHERN LEWIS AND EASTERN OSWEGO COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL. ANY THUNDERSTORM ALSO HAS THE POTENTIAL TO PRODUCE PONDING OF WATER ON ROAD WAYS...REDUCED VISIBILITIES AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS ARE EXPECTED TO COME TO AN END MID EVENING. PERSONS ACROSS THE EASTERN LAKE ONTARIO REGION SHOULD PAY CLOSE ATTENTION FOR RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE SEVERE WEATHER WARNINGS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THOMAS
Special weather statement, Jul 21, 3:08 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
308 PM EDT WED JUL 21 2010
NYZ001-002-011-212115-
NIAGARA-ORLEANS-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BATAVIA
308 PM EDT WED JUL 21 2010
...THUNDERSTORMS WILL CONTINUE...
A LINE OF SHOWERS AND THUNDERSTORMS AROUND 10 MILES WIDE WILL REMAIN
BETWEEN LOCKPORT AND BYRON. THE STORMS HAVE BEEN CONTINUALLY
REGENERATING AND ARE LIKELY TO PRODUCE 2 OR MORE INCHES OF RAIN PER
HOUR AS WELL AS FREQUENT LIGHTNING, SMALL HAIL, AND STRONG WIND
GUSTS OVER EXTREME SOUTHERN ORLEANS COUNTY AND GENESEE COUNTY NORTH
OF ALABAMA AND ELBA. YOU CAN EXPECT VISIBILITY TO BE GREATLY REDUCED
AND PONDING ON ROADS IS LIKELY. BE ON THE ALERT FOR THE POSSIBILITY
OF POOR DRAINAGE FLOODING IN SOME AREAS.Local storm report, Jul 21, 4:20 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
420 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 SW CLAYTON 44.23N 76.10W
07/21/2010 E1.75 INCH JEFFERSON NY AMATEUR RADIO
NUMEROUS LARGE TREES DOWN AS WELL
0405 PM HAIL CLAYTON 44.24N 76.09W
07/21/2010 E1.00 INCH JEFFERSON NY PUBLIC
50 TO 60 MPH WINDS AS WELL
&&
JPACESpecial weather statement, Jul 21, 4:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 448 PM EDT WED JUL 21 2010 NYZ002-003-011-013-212145- GENESEE NY-LIVINGSTON NY-MONROE NY-ORLEANS NY- 448 PM EDT WED JUL 21 2010 ...LINE OF STRONG THUNDERSTORMS TRAINING ACROSS THE AREA... * AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAKFIELD TO SCOTTSVILLE...AND WERE TRAINING SLOWLY TO THE EAST. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... CHURCHVILLE HENRIETTA PITTSFORD THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THESE STORMS WILL ALSO PRODUCE HEAVY RAIN...CAUSING FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4315 7829 4310 7745 4297 7753 4301 7844 TJP
Special weather statement, Jul 21, 5:01 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT WED JUL 21 2010
NYZ007-008-212200-
JEFFERSON NY-LEWIS NY-
501 PM EDT WED JUL 21 2010
...STRONG THUNDERSTORMS CONTINUE ACROSS NORTHERN JEFFERSON AND
LEWIS COUNTIES...
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST NORTH OF WATERTOWN. THE STORM WAS MOVING
SOUTHEAST AT 25 MPH.
* EXPECT PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH AS THESE STORMS
MOVE THROUGH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4388 7596 4411 7593 4420 7541 4409 7516
4377 7513
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:37 AM EDT | Special Weather Statement | BUF | Livingston | 53 min |
| Jul 21, 8:39 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 21 min |
| Jul 21, 11:41 AM EDT | Severe Thunderstorm Warning | BUF | Wayne | 64 min |
| Jul 21, 1:14 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 21, 1:19 PM EDT | Small Craft Advisory | BUF | 7 hr | |
| Jul 21, 1:25 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 52 min |
| Jul 21, 2:24 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Monroe, Niagara, Orleans | 3 hr |
| Jul 21, 2:28 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 21, 3:03 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 21, 3:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 21, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 67 min |
| Jul 21, 4:42 PM EDT | Areal Flood Warning | BUF | Genesee, Monroe | 4 hr |
| Jul 21, 4:48 PM EDT | Special Weather Statement | BUF | Genesee | 57 min |
| Jul 21, 5:01 PM EDT | Special Weather Statement | BUF | Lewis | 59 min |
| Jul 21, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 29 min |
| Jul 21, 5:32 PM EDT | Special Marine Warning | BUF | 88 min | |
| Jul 21, 6:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 21, 6:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 63 min |
| Jul 21, 6:33 PM EDT | Special Weather Statement | BUF | Oswego | 57 min |
| Jul 21, 6:37 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 53 min |
| Jul 21, 7:23 PM EDT | Special Weather Statement | BUF | Lewis | 37 min |
| Jul 21, 7:30 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 14 min |
| Jul 21, 7:40 PM EDT | Special Weather Statement | BUF | Ontario | 65 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | BUF | Livingston | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.